Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Lowered TSH levels after taking thyroxine, have positive AMA and ATG. What does that indicate?

Pls note I just got my AMA report and it is 117 and the ATG is 328...what does this TSH was 9.7 in may but now after taking a 50 mg tablet of thyroxine it has come down to 2.57...but both the AMA and ATG are positive so what does this mean ?? I am a female - age 50 emial is :- YYYY@YYYY Thx Regds Ritu
Asked On : Sun, 26 Aug 2012
Answers:  1 Views:  170
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Diabetologist 's  Response
Aug 2012
Hi Ritu,

Having AMA or ATG positivity just indicates an autoimmune reason for your hypothyroidism. Because of these antibodies you have got dyshormonogenesis of hypothyroidism. You do not need to worry about these tests much nor you need to reapeat them anytime again to see whether their values are high or low. Because you'll just lose money. Clinically it doesn't make any difference later. Only couple of things you have to keep in mind that your dose of replacement of thyroid hormone might keep going up, so keep checking your thyroid every 3 months till your TSH is stabilized for more than 6 months. And if you have family members who have not tested their thyroid, ask them to get it done as antibody positivity and hence the thyroid disorders can run in families. Hope this helps. Do get back to me for any further queries.
Answered: Sun, 26 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor